MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHETER REACT-68; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 CATHETER REACT-68; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that upon retrieving the react 68 from with the patient, the catheter tip separated in the touhy.The devices were prepared and used per the instructions for use (ifu).No patient injury occurred.A naviencatheter was used to complete the procedure.Additional information received indicated the broken segment of the react catheter was retrieved from the patient successfully.There were no problems/difficulties during the procedure prior to the separation.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, found that react-68 catheter distal end was found separated with the inner coil wire exposed and the inner liner found stretched.The separated end was not returned for analysis.The react-68 catheter total length and the useable length was measured and found within specification.The missing broken distal end is therefore less then 1cm.Based on the returned device analysis, the broken end of the react-68 catheter exhibited with plastic deformation (jagged edges and stretching) which indicated that the catheter separated when exceeding the tensile strength of the tubing material.The returned react-68 was successfully inserted through the tuohy borst and rhv with no resistance encountered.It is possible that the catheter separation occurred due to overtightening of the rhv causing the catheter to become stuck.Withdrawing the device against resistance would cause the catheter tip to stretch and break.As blood was found throughout the device and rhv, it is possible that a continuous flush was not performed during the procedure, which may contribute towards the resistance and subsequent damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H10: corrections the device was returned for evaluation and the clinical observation was confirmed as the react catheter found separated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHETER REACT-68
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9804101
Report Number2029214-2020-00200
Device Sequence Number2778212
Product Code DQY
UDI-Device Identifier00847536031777
UDI-Public00847536031777
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberA793846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/24/2020
04/24/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/24/2020
04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1